MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT

AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT
Model Number K-201
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
To date, this device has not been returned for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
The customer reported to olympus that during a diagnostic general surgery procedure using this single use guide sheath, when the user inserted the brush into the guide sheath, the impermeable tip at the tip fell out into the patient's bronchi.The procedure could not be completed and the impermeable chip will be recovered by surgery at a later date.As reported, it is a lung cancer and customer plans to remove the malignant tumor at the same time as resection.The device was inspected before use and felt a little kink at the front of the impermeable tip.Additional information obtained that the patient refused to remove the tumor and was discharged without removing the tumor and the impermeable chip.There were no reports of any worsening of patient's condition.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the event could not be determined.However, the event (detachment of the x-ray opaque tip) was likely caused by the following mechanism: when the inductor was inserted, the tip of the inductor was in a bent state.The inductor joint was caught on the x-ray opaque tip.The actuator was moved forward and backward while the joint of the inductor was caught by the x-ray opaque tip, and the guide sheath was pulled in the pulling direction.The x-ray opaque tip was pushed and pulled while being caught by the inductor, and the position of the x-ray opaque tip was displaced.Since the x-ray opaque tip was slanted with respect to the tube, when the inductor was projected, it was caught by the x-ray opaque tip and fell off.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿when inserting a therapeutic instrument or ultrasonic probe into a guide sheath outside the endoscope, inserting a therapeutic instrument or ultrasonic probe into a guide sheath inserted into an endoscope, when moving the probe forward or backward, or when pulling out the treatment instrument or ultrasound probe from the guide sheath, hold the tip of the inductor if it is an inductor.¿ ¿when using a guide sheath, etc., do not bend the endoscope strongly.If the guide sheath and the ultrasound probe or treatment instrument inserted in the guide sheath are difficult to insert or remove from the endoscope due to high resistance, the ultrasound probe or treatment instrument cannot be pulled out from the guide sheath.In that case, return the angle of the endoscope to the point where it can be inserted and withdrawn without difficulty.If it still cannot be pulled out, pull out the guide sheath, ultrasound probe or therapeutic device, and endoscope together from the patient.[the x-ray opaque tip of the guide sheath may become misaligned or fall off.Or other damage to the equipment may occur.]¿ ¿when inserting an ultrasonic probe or therapeutic instrument into a guide sheath inserted into an endoscope, move the guide sheath slowly within the field of view of the endoscope or under x-ray fluoroscopy to ensure that the radiopaque tip inside the guide sheath insert after confirming every time that there is no abnormality such as misalignment or disconnection.Discontinue use if any abnormality is suspected.¿ ¿after the guide sheath is withdrawn from the endoscope, regardless of whether or not the guide sheath is reinserted into the endoscope, the guide sheath may cause buckling or tearing of the tube, displacement of the radiopaque tip, or detachment.Always check that there are no abnormalities such as do not use if any abnormality is suspected.If the x-ray opaque tip has fallen off or inside the body, check to see if it has fallen off inside the body.¿ ¿do not force the instrument into the guide sheath if there is significant resistance.Also, do not insert the biopsy forceps with the cup open or the brush portion of the cytology brush protruding from the tube.It may damage the endoscope and this product.¿ this supplemental report includes a correction to d8 and g2 to provide information that was inadvertently not included in the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE GUIDE SHEATH KIT
Common Device Name
SINGLE USE GUIDE SHEATH
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16970317
Report Number9614641-2023-00713
Device Sequence Number12125789
Product Code EOQ
UDI-Device Identifier04953170245466
UDI-Public04953170245466
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberK-201
Device Lot Number28K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2023
Supplement Date Received by Manufacturer06/29/2023
Initial Report FDA Received Date05/19/2023
Supplement Report FDA Received Date07/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Patient SexFemale
Patient Weight49 KG